Advertisement - Hide this advert





Author Topic: 7 wks now since steroid/lido injection L knee..major probs....getting worse..  (Read 3260 times)

0 Members and 1 Guest are viewing this topic.

Offline jswatton

  • MICROgeek (<20 posts)
  • *
  • Posts: 5
  • Liked: 0
  • User's Text
please help....anyone...this is short version ::)  It's been 7 1/2 weeks now since Left swollen knee and doc decided to do cortisone/lido injection...12 hours later...severe inflammation, heat to touch like a heating pad on it, red, and could barely walk...basically on crutches ever since...and still....Symptoms right now are worsening by the minute it seems...and I don't truly have a lot of time to myself to think about myself just some fyi for you...I'm 35, married female with four young children...very busy...had to put the kids in day care and it's just going down hill if you know what I mean.  I've heard most reactions last 2-5 days only...Mine on the other hand is 7 1/2 weeks and climbing...yes, I'm on pain meds, ice often, methotrexate (oral chemo) 15.0mg per week for 6 weeks now.., just recently put on Cipiro antibiotic in case of infection (day 3 already). Yesterday had MRI done on knee and lower back due to strange bruise like, marble effect for atleast 2 months now and they truly believe something immunological/poss. neurological is going on right now.. The pain is unbearable even with strong pain meds and even with now sleep aids...I still awake 3 times atleast at night now grabbing my knee literally in excruiciating pain.  I can't stand it anymore.  I'm exhausted and drained.  It's hard to even watch TV now...the pain is overwhelming and getting worse.  I'm in touch with my doc and will call monday for mri results...I've already had blood tests a few weeks ago and they just showed borderline wbc and rbc off from the chemo probably and that's about it....as far as x-ray...had that...showed okay...had full body nuclear bone scan and oddly enough the R ankle showed inflammation.  I have been diagnosed with unspecified arthritis for one year ever since a severe allergic reaction to augmentin(amoxicillin) when I was allergic to penicillin.  I went thru hell and still am...I had Stevens Johnson Syndrome and was on Steroids for a good 6 months...(orally)..which I reacted with severe weight gain and bloody boils on my face..many..gross...This time my knee was visibly inflamed which is why my doc did the injection 7 weeks ago. Now in the past few weeks it also still looks huge, red is hot to the touch even 8 inches above knee and below some too, also boils on knee which go deep and look purple like bruises all over it.  This is crazy I tell you...it looks horrible...I feel helpless although I have appt. back at Mayo Clinic in Scottsdale, AZ but not until May....of course if my MRI turns out with something...then maybe I'll get an answer, thing is even reading this site.....some people seem to not find anything into they go and do the scope...any thoughts???please help and sorry for your pain as well...it's pure hell...I''m managing as best as I can and trying to have a good attitude for the kids but it's really hard  :'(  Take care, Jennifer  thanks for your help anything right now I'd love to hear about...

Offline Nettan

  • SuperKNEEgeek
  • *****
  • Posts: 13862
  • Liked: 7
  • Stronger then yesterday...thanks Sis...
Hey !!

You are in a unbareable situation right now. First of all they must consider what's wrong with you. Has anyone looked at your meds to see if they are causing problems for you ? Cause if you once have reacted on something you can start develop problems later with other stuff too, even if you have used them for long it can just pop up.
I know you have four little kids. But really what you should need is go in for a week to hospital and do everything what's necessery with tests and other exams to rule out what's wrong, instead of sitting waiting for result after result not getting anywhere.
Talk with your docs or just go to ER and just scream out that you have had enough now.I have been in your situation myself with 2 small kids. Cause of meds I both developed epilepsy and a severe allergy.I had also unbareable pain and they docs had no idea what was wrong so eventually after a year they had me in for a longer while at a multidisciplinary painclinic and helped me.
Ok, I still live with severe pain, have a nerve damage and RSDS but I have it under control and my epilepsy is gone. Unfortunately I had to drop a lot of meds cause which worked good on my pain cause I'm allergic and if I use them I can die.
So try get help this way. It goes much faster.
Wish you the best !!

Hugs nettan  ::)

Feel free IM me if you have questions or need any support. And please let me know how it goes.
Surgery 6 times left knee torn meniscus, RSDS,chondromalacia, nervdamage cause constant nervpain,chronic inflamm.
Spinaldamage wheeler 100%.
Right knee damaged aug-06, use brace surgery 4/9-07.LCL tear.

Offline jswatton

  • MICROgeek (<20 posts)
  • *
  • Posts: 5
  • Liked: 0
  • User's Text
It's me...Jennifer...got MRI back and they discovered a Baker's Cyst in the L knee (prepatellar edma assoc. with minor bursitis and also arthrtitis was found behind the patella...(it was so fast, will get actual copy tomorrow from doc's office). and my back just to throw it in there showed non-specific bone-marrow edema in spine and hip.  So, my knee is killing me and finally it looks like something is going to be done about it....will update soon. Thanks for your thoughts...feel free to add anything that might be helpful to ask my doc tomorrow (not a lot of time I know)...I'll try to research a bit tonight to get more informed. 

Thanks!
Jennifer
Now, knee is so swollen (8 weeks tomorrow since injection) that I am awakened grabbing my knee at night atleast 3 times....and that's even with pain meds...good grief!
[email protected]















support